Thunderstorm Wind, Waushara
- When
- August 20, 8:25 PM CST
- Where
- Waushara County, 1 mi E of Plainfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.217, -89.467
Thunderstorms developed in moist, unstable air ahead a cold front that moved through Wisconsin. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in moist, unstable air ahead a cold front that moved through Wisconsin. High winds from the storms downed trees, branches and power lines, causing power outages to about 15,000 customers in the Green Bay area (Brown co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 20, 8:00 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT WED AUG 20 2003 UPDATED TO REMOVE WATCH THAT EXPIRED AT 9 PM AFTER COORDINATION WITH SPC. SPC AT THIS POINT DOES NOT PLAN ON EXTENDING WATCH UNLESS SEVERE ACTIVITY SHOULD BECOME MORE WIDESPREAD. WILL STILL MENTION HEAVY RAIN POSSIBLE TONIGHT WITH THE STRONGER STORMS LATER TONIGHT. DID LOWER TEMPERATURES ALONG THE LAKESHORE TONIGHT BASED ON CURRENT TEMPERATURES/DEWPOINTS AT MANITOWOC AND STURGEON BAY. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA LATER THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH DAMAGING WINDS AND HEAVY RAINFALL. ONGOING CONVECTION OVER FAR NORTHEAST WISCONSIN IS FORECAST TO MOVE OUT OF THE REGION EARLY THIS AFTERNOON... HOWEVER MORE STORMS WILL REDEVELOP OVER CENTRAL AND NORTH CENTRAL WISCONSIN AFTER 4 PM. THE STORMS WILL OVERSPREAD THE REST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT...WITH A CONTINUED THREAT OF DAMAGING WINDS AND HEAVY RAINFALL. VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY...WITH HEAT INDICES REACHING THE 90 TO 95 RANGE OVER MOST LOCATIONS. SOME PLACES IN CENTRAL WISCONSIN COULD CLIMB INTO THE 95 TO 100 RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL SLIDE ACROSS THE FORECAST ON THURSDAY...EXITING EAST CENTRAL WISCONSIN DURING THE EARLY AFTERNOON. THE THREAT OF STORMS WILL CONTINUE UNTIL THE FRONT DEPARTS. THE NEXT CHANCE OF STORMS WILL ARRIVE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CDT WED AUG 20 2003 ...A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHEAST WISCONSIN UNTIL 900 PM... THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES: VILAS...ONEIDA... FOREST...FLORENCE...MARINETTE...LINCOLN...LANGLADE...MENOMINEE... OCONTO...MARATHON...SHAWANO...WOOD...PORTAGE...WAUPACA...OUTAGAMIE... BROWN...WAUSHARA...WINNEBAGO AND CALUMET. THE TORNADO WATCH REPLACES THE SEVERE THUNDERSTORM WATCH THAT WAS BRIEFLY IN EFFECT FOR WOOD...PORTAGE...WAUPACA AND WAUSHARA COUNTIES. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT WED AUG 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. THERE ARE NO WATCHES OR WARNINGS CURRENTLY IN EFFECT FOR THE GREEN BAY FORECAST AREA. HOWEVER...THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINFALL ARE STILL POSSIBLE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT WED AUG 20 2003 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... VILAS COUNTY... ONEIDA COUNTY... FOREST COUNTY... FLORENCE COUNTY... MARINETTE COUNTY... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY. THERE ARE NO WATCHES OR WARNINGS CURRENTLY IN EFFECT FOR THE GREEN BAY FORECAST AREA. HOWEVER...THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINFALL ARE STILL POSSIBLE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 112 km away, was scanning. The volume nearest the first event began at 02:25 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333713, 5333714, 5333715.